Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 158, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 21, 2009, 7:20 PM CDT for Barry County, Stone County, Taney County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2009, 7:20 PM CDT (00:20 UTC)
- Expired
- Sep 22, 2009, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 64 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 12:39 AM CDT | FLASH FLOOD | 3 Sse Jenkins, MO | FLAT CREEK GAUGE 9 INCHES ABOVE FLOOD STAGE AND CONTINUING TO RISE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 319 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- -171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 220020
FFWSGF
MOC009-209-213-220600-
/O.NEW.KSGF.FF.W.0158.090922T0020Z-090922T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT MON SEP 21 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN STONE COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 AM CDT.
* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF ONE TO TWO INCHES HAVE ALREADY
OCCURRED WITH THESE THUNDERSTORMS WITH ADDITIONAL HEAVY RAIN
EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS...
HIGHWAY 176 NEAR ROCKAWAY BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
&&
LAT...LON 3671 9406 3682 9363 3680 9278 3651 9278
3650 9407
$$
LINDENBERG2 follow-up statements
000
WGUS73 KSGF 220311
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 PM CDT MON SEP 21 2009
MOC009-209-213-220600-
/O.CON.KSGF.FF.W.0158.000000T0000Z-090922T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MO-BARRY MO-TANEY MO-
1011 PM CDT MON SEP 21 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHERN BARRY...SOUTHERN STONE AND TANEY COUNTIES...
AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO OCCASIONALLY HEAVY RAINFALL CONTINUES ACROSS THE WARNED
AREA. RADAR ESTIMATES THAT TWO TO THREE INCHES OF RAIN HAS ALREADY
FALLEN ACROSS THE AREA...WITH AN ADDITIONAL HALF INCH POSSIBLE
BEFORE THE RAIN ENDS OVERNIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS...
HIGHWAY 176 NEAR ROCKAWAY BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
&&
LAT...LON 3671 9406 3682 9363 3680 9278 3651 9278
3650 9407
$$
SCHAUMANN000
WGUS73 KSGF 220602
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 AM CDT TUE SEP 22 2009
MOC009-209-213-220610-
/O.EXP.KSGF.FF.W.0158.000000T0000Z-090922T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MO-BARRY MO-TANEY MO-
102 AM CDT TUE SEP 22 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN BARRY...SOUTHERN
STONE AND TANEY COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING
FOR SMALL STREAMS WHICH IS IN EFFECT UNTIL 1000 AM CDT ON TUESDAY.
LAT...LON 3671 9406 3682 9363 3680 9278 3651 9278
3650 9407
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 4:04 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 21, 4:04 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 PM CDT MON SEP 21 2009
.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ALONG WITH HEAVY RAIN AND THE
POTENTIAL OF FLASH FLOODING TONIGHT IS THE FORECAST HIGHLIGHT.
NUMEROUS THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT IN
EASTERN KANSAS. THIS FRONT HAS STEADILY PUSHED EAST WITH AN UPPER
LEVEL SHORTWAVE DIGGING INTO EASTERN COLORADO. THE AIRMASS AHEAD
OF THE FRONT REMAINS MOIST AND UNSTABLE WITH PRECIPITABLE WATER
VALUES OVER AN INCH AND A HALF AND CAPE VALUES NEAR 1500 J/KG
AHEAD OF THE ONGOING CONVECTION. SEVERE THREAT SHOULD WANE
TONIGHT WITH LOSS OF DAYTIME HEATING WITH PRIMARY HAZARD
TRANSITIONING TO FLASH FLOODING WITH EFFICIENT PRECIPITATION
PROCESSES DEVELOPING. FLASH FLOOD WATCH HAS BEEN EXTENDED TO
COVER ENTIRE COUNTY WARNING AREA.
CUTOFF UPPER LEVEL LOW IS ANTICIPATED TO DEVELOP OVER WESTERN
KANSAS. THIS LOW WILL SLOWLY MOVE THROUGH THE CENTRAL PLAINS
THROUGH THE WEEK BRINGING ADDITIONAL CHANCES FOR SHOWERS AND
THUNDERSTORMS TO SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH
THE WEEK. LATE IN THE WEEK AN UPPER LEVEL SHORTWAVE MOVING
THROUGH THE MAIN BELT OF WESTERLIES WILL KICK THE UPPER LEVEL LOW
INTO THE MIDWEST BRINGING AN END TO PRECIPITATION CHANCES. BELOW
NORMAL TEMPERATURES AND ABOVE NORMAL PRECIPITATION ARE EXPECTED
THROUGH THE WEEK.
ANGLE
&&
.AVIATION...
THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT IN CENTRAL
KANSAS. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO TRACK EAST.
IFR VISIBILITIES WILL BE POSSIBLE NEAR THUNDERSTORMS WITH
THUNDERSTORMS PRODUCING HEAVY RAINFALL. THE COLD FRONT WILL MOVE
THROUGH THE AERODROMES DURING THE EVENING AND OVERNIGHT HOURS
BRINGING A WIND SHIFT TO THE NORTH. BEHIND THE FRONT CEILINGS
WILL LOWER WITH AN EXTENDED PERIOD OF MVFR AND IFR CEILINGS
EXPECTED.
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 21, 7:09 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 709 PM CDT MON SEP 21 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 709 PM CDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS SOUTH CENTRAL MISSOURI EAST OF A LINE FROM NEAR FORT LEONARD WOOD TO BRANSON. ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING WINDS NEAR 50 MPH AND HAIL UP TO THE SIZE OF DIMES. FLASH FLOODING AND AERIAL FLOODING WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA OVERNIGHT WITH MODERATE TO HEAVY RAIN CONTINUING TO FALL ON SATURATED SOILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT FROM TUESDAY THROUGH SATURDAY. LOW PRESSURE IS EXPECTED TO GRADUALLY TRACK THROUGH THE PLAINS...EVENTUALLY PROGRESSING EAST TOWARDS THE OZARKS LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE REST OF THE NIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS AND FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Sep 21, 6:47 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN 1 SE MORGAN 37.50N 92.66W
09/21/2009 E2.20 INCH LACLEDE MO PUBLIC
RAINFALL OCCURRED IN LESS THAN 45 MINUTES. FLOODING OF
FIELDS AND POND ON PROPERTY AT THIS LOCATION.
&&
WISELocal storm report, Sep 21, 6:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HEAVY RAIN 8 WNW LEBANON 37.72N 92.80W
09/21/2009 M2.11 INCH LACLEDE MO TRAINED SPOTTER
0.88 INCHES OCCURRED IN THE LAST 30 MINUTES. REPORT VIA
COCORAHS
&&
WISELocal storm report, Sep 21, 6:56 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HEAVY RAIN 5 NW FAIR GROVE 37.44N 93.22W
09/21/2009 M3.20 INCH POLK MO TRAINED SPOTTER
RAINFALL OCCURRED SINCE 3 PM THIS AFTERNOON. REPORT FROM
COCORAHS.
&&
WISELocal storm report, Sep 21, 7:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN PITTSBURG 37.41N 94.70W
09/21/2009 M4.20 INCH CRAWFORD KS CO-OP OBSERVER
&&
WISELocal storm report, Sep 21, 7:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
709 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN 2 SE GREENFIELD 37.39N 93.82W
09/21/2009 M2.00 INCH DADE MO CO-OP OBSERVER
&&
WISELocal storm report, Sep 21, 7:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN LEBANON 37.68N 92.66W
09/21/2009 M4.00 INCH LACLEDE MO BROADCAST MEDIA
&&
JSSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:36 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 6 hr |
| Sep 21, 7:44 PM CDT | Flash Flood Warning | SGF | Barton, Greene, Jasper, Lawrence | 6 hr |
| Sep 21, 8:19 PM CDT | Flash Flood Warning | SGF | Ozark | 6 hr |
| Sep 21, 8:52 PM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Sep 22, 12:59 AM CDT | Areal Flood Warning | SGF | Barry, Stone, Taney | 9 hr |
| Sep 22, 1:57 AM CDT | Areal Flood Warning | SGF | Barton, Christian, Dallas, Douglas, Greene, Jasper and 6 more | 8 hr |
| Sep 22, 9:59 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Dallas, Douglas, Greene, Howell and 7 more | 8 hr |
| Sep 22, 5:29 PM CDT | Areal Flood Warning | SGF | Barry | 19 hr |
| Sep 22, 5:38 PM CDT | Areal Flood Warning | SGF | Greene | 18 hr |
| Sep 22, 5:44 PM CDT | Areal Flood Warning | SGF | Douglas, Ozark | 18 hr |
| Sep 22, 6:55 PM CDT | Areal Flood Warning | SGF | Dallas, Laclede | 17 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.